Thunderstorm Wind, Carter
- When
- July 12, 4:00 PM CST
- Where
- Carter County, Healdton
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.233, -97.483
Power poles and lines were downed.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 12, 2:05 PM CST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 305 PM CDT WED JUL 12 2006 .DISCUSSION... THE HEAT IS ON. EVEN WITH THE RECENT RAINS MODELS CONT TO GRADUALLY INCREASE LOW LEVEL THICKNESSES AND TEMPS...ESPECIALLY ACROSS NORTH AND NORTHWEST PARTS OF THE AREA. MANY AREAS HAVE SEEN AFTN TEMPS ABOVE THE CENTURY MARK WITH VERY HUMID CONDITIONS THE PAST SEVERAL DAYS. THIS HAS MADE FOR SOME AFTN HEAT INDICES APPROACHING THE 110 DEGREE MARK. THIS WILL CONT TO BE A CONCERN THROUGH THE UPCOMING WEEKEND AS THE UPPER RIDGE CONT TO TRY AND BUILD EAST ACROSS MUCH OF THE CENTRAL PART OF THE COUNTRY WITH NO REAL SFC BOUNDARY TO REMOVE HIGHER DEWPOINT AIR. WILL NEED TO CONT TO MONITOR FOR POSSIBLE NEED FOR HEAT ADVISORY OVER PARTS OF THE AREA. IN THE SHORTER TERM RIPPLES OF ENERGY MAKING THERE WAY ESE OVER THE WESTERN RIDGE ALONG WITH LOWER LEVEL BOUNDARIES WILL ALLOW THE POSSIBILITY OF TSTMS TO CONT AT LEAST INTO FRIDAY ACROSS THE AREA. EXACT TIMING AND LOCATION WILL BE DIFFICULT... HOWEVER BEST GUESS SHOWS THE MID LEVEL ENERGY THE NEXT COUPLE OF DAYS WILL BE LIKE THE LAST FEW. AS BEST CHANCE WILL BE DURING THE AFTN INTO THE EVENING HOURS... BUT LATE NIGHT AND MORNING CONVECTION WILL ALSO BE POSSIBLE. SO WILL NOT GET TO FANCY WITH TIMING POPS FOR ANY PARTICULAR PART OF THE DAY. WILL EXTEND POPS INTO FRI AND LET THEM FALL OFF BY SAT WITH HEAT CONT INTO NEXT WEEK AS LATEST GFS SHOWS LARGE MID LEVEL RIDGE BUILDING OVER THE CENTRAL AND SOUTHERN PLAINS INTO THE MID MS VALLEY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 75 98 75 98 / 40 30 20 20 HOBART OK 74 100 74 101 / 30 30 20 20 WICHITA FALLS TX 75 102 75 103 / 30 30 20 20 GAGE OK 71 99 72 101 / 40 30 20 20 PONCA CITY OK 75 98 75 99 / 40 30 20 20 DURANT OK 76 99 76 98 / 30 30 20 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 20/30
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1130 AM CDT WED JUL 12 2006
OKZ004>048-050>052-TXZ083>090-131200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1130 AM CDT WED JUL 12 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING OVER MUCH OF OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS ALONG AND NORTH OF A LINE FROM ERICK TO
LAWTON TO ATOKA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 2 PM
THROUGH 11 PM.
IMPACTS...
DAMAGING WINDS UP TO 70 MPH AND NICKEL SIZE HAIL WILL BE POSSIBLE.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER FROM 1 PM UNTIL
MIDNIGHT.
DISCUSSION...
AN UPPER LEVEL DISTURBANCE WILL MOVE INTO WESTERN SECTIONS OF THE
SLIGHT RISK AREA THIS AFTERNOON...WITH THUNDERSTORMS EXPECTED TO
FORM ALONG AND AHEAD OF IT. THE MOST LIKELY AREA FOR STORMS WILL BE
ACROSS NORTHWEST OKLAHOMA...IN VICINITY OF AN OUTFLOW BOUNDARY AND
SURFACE TROUGH. ALTHOUGH WIND SHEAR WILL BE LIMITED...MODERATE TO
HIGH INSTABILITY WILL SUPPORT VIGOROUS STORMS...WITH A FEW STORMS
CAPABLE OF PRODUCING WIND GUSTS TO 70 MPH...AND NICKEL SIZE HAIL.
AVERAGE STORM MOTION WILL BE TOWARD THE SOUTHEAST AT 15 MPH...WITH
STORMS POSSIBLY INCREASING AFTER DARK AS THE LOW LEVEL JET DEVELOPS.
THE LIKELIHOOD OF SEVERE WEATHER SHOULD DECREASE AFTER MIDNIGHT AS
INSTABILITY DECREASES.
STORMS MAY ALSO INITIATE THIS AFTERNOON ALONG ANOTHER OUTFLOW
BOUNDARY EXTENDING FROM DUNCAN TO SEYMOUR. VERY HOT TEMPERATURES ARE
EXPECTED EAST OF THIS BOUNDARY...WITH HIGH CLOUD BASES SUPPORTING
THE POTENTIAL FOR DAMAGING DOWNBURST WINDS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUL 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAT INDICES WILL APPROACH 105 TO 110 DEGREES THIS AFTERNOON.
LIMITING OUTDOOR ACTIVITIES DURING THE HOTTEST PART OF THE DAY IS
RECOMMENDED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL AGAIN BE
POSSIBLE ON THURSDAY AND FRIDAY. AN UPPER RIDGE SHOULD REBUILD
ACROSS THE REGION THIS WEEKEND...DECREASING OUR RAIN CHANCES.
OTHER HAZARDOUS WEATHER...
HOT AND HUMID WEATHER WILL PERSIST THE NEXT SEVEN DAYS...WITH HEAT
INDICES REGULARLY APPROACHING 105 DEGREES. CAUTION AGAINST HEAT
RELATED ILLNESSES IS RECOMMENDED.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.
JAMESSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1238 PM CDT WED JUL 12 2006 OKZ005-006-121800- ALFALFA OK-WOODS OK- 1238 PM CDT WED JUL 12 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WESTERN ALFALFA AND EASTERN WOODS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF ALVA AT 1238 PM CDT...MOVING EAST AT 5 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN ALFALFA AND WOODS COUNTIES...INCLUDING THE CITY OF ALVA... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 125 PM CDT WED JUL 12 2006 OKZ006-121845- ALFALFA OK- 125 PM CDT WED JUL 12 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHERN ALFALFA COUNTY. A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED FROM 8 MILES SOUTHEAST OF BYRON TO 10 MILES WEST OF INGERSOLL AT 125 PM CDT. INDIVIDUAL THUNDERSTORMS WERE MOVING SLOWLY NORTHEAST AT 5 MPH. SMALL HAIL... HEAVY RAINFALL... AND WINDS AROUND 50 MPH ARE POSSIBLE. THE HEAVIEST THUNDERSTORMS WILL LIKELY REMAIN NORTH OF CHEROKEE. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 357 PM CDT WED JUL 12 2006 OKZ031-032-122115- SEMINOLE OK-HUGHES OK- 357 PM CDT WED JUL 12 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES AND SEMINOLE COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF SPAULDING AT 357 PM CDT...MOVING EAST AT 15 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN HUGHES AND SEMINOLE COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 417 PM CDT WED JUL 12 2006 OKZ032-122130- HUGHES OK- 417 PM CDT WED JUL 12 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER GERTY AT 417 PM CDT...MOVING EAST AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN HUGHES COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 434 PM CDT WED JUL 12 2006 OKZ041-046-122200- MURRAY OK-CARTER OK- 434 PM CDT WED JUL 12 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER AND MURRAY COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF DOUGHERTY AT 434 PM CDT...MOVING EAST AT 10 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN CARTER AND MURRAY COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 438 PM CDT WED JUL 12 2006 OKZ032-043-122200- HUGHES OK-COAL OK- 438 PM CDT WED JUL 12 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COAL AND HUGHES COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES NORTH OF YEAGER TO 7 MILES SOUTH OF GERTY AT 438 PM CDT...MOVING NORTHEAST AT 25 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN COAL AND HUGHES COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
The Norman radar (KTLX), 124 km away, was scanning. The volume nearest the first event began at 21:59 UTC.
1 thunderstorm wind. Local standard time, as filed.
Power poles and lines were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523712.